Alert archive / New Mexico / Red Flag Warnings in 2012

Red Flag Warning 11, NWS El Paso, TX

March 16, 2012El Paso County, Hudspeth County, Texas; 8 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Mar 16, 2012, 6:56 AM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Mar 17, 2012, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2012, 6:56 AM MDT (12:56 UTC)
In effect from
Mar 17, 2012, 11:00 AM MDT
Expired
Mar 17, 2012, 9:00 PM MDT
In force
10 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3846 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WWUS84 KEPZ 161256
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
656 AM MDT FRI MAR 16 2012

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM MDT TO 10 PM MDT
SATURDAY...

.A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD
FRONT WILL CAUSE STRONG WINDS ACROSS THE AREA SATURDAY. THE STRONG
WINDS AND LOW HUMIDITY...COMBINED WITH HIGH TO VERY HIGH FIRE
DANGER RATINGS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS.
SOUTHWEST WINDS WILL REACH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
ACROSS THE ENTIRE AREA WITH HIGHER WIND GUSTS POSSIBLE THROUGH
MOUNTAIN PASSES AND IN THE BOOTHEEL. HUMIDITY ACROSS THE HIGHER
ELEVATIONS WILL BE IN THE LOW TO MID TEENS...WHILE LOWER DESERTS
WILL BE IN THE SINGLE DIGITS. THIS SYSTEM IS ALSO EXPECTED TO BRING
HIGH WINDS ACROSS THE AREA SUNDAY ALONG WITH THE CHANCE FOR RAIN
AND SNOW SHOWERS LATE SUNDAY AND MONDAY.

NMZ110>113-TXZ055-056-162100-
/O.UPG.KEPZ.FW.A.0009.120317T1700Z-120318T0400Z/
/O.NEW.KEPZ.FW.W.0011.120317T1700Z-120318T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
656 AM MDT FRI MAR 16 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
055...056...110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO
10 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* EVENT: RED FLAG WARNING FOR FIRE WEATHER ZONE 110 ...SOUTHWEST
  MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS.
  FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO
  MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056
  HUDSPETH.

* TIMING: A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 10 PM SATURDAY.

* WIND: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS OF 40 TO45 
  MPH. HIGHER GUSTS ARE POSSIBLE OVER THE BOOTHEEL AND THROUGH 
  MOUNTAIN PASSES. 

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER
  HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
447 
WWUS84 KEPZ 161944
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
144 PM MDT FRI MAR 16 2012

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM MDT TO 10 PM MDT
SATURDAY...

.A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD
FRONT WILL CAUSE STRONG WINDS ACROSS THE AREA SATURDAY. THE
STRONG WINDS AND LOW HUMIDITY...COMBINED WITH HIGH TO VERY HIGH
FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE WEATHER
CONDITIONS. SOUTHWEST WINDS WILL REACH 20 TO 30 MPH WITH GUSTS UP
TO 45 MPH ACROSS THE ENTIRE AREA WITH HIGHER WIND GUSTS POSSIBLE
THROUGH MOUNTAIN PASSES AND IN THE BOOTHEEL. HUMIDITY ACROSS THE
HIGHER ELEVATIONS WILL BE IN THE LOW TO MID TEENS...WHILE LOWER
DESERTS WILL BE IN THE SINGLE DIGITS. THIS SYSTEM WILL ALSO CAUSE
HIGH WINDS ACROSS THE AREA SUNDAY ALONG WITH THE CHANCE FOR RAIN
AND SNOW SHOWERS LATE SUNDAY AND MONDAY.

NMZ112-TXZ055-056-171400-
/O.NEW.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/
/O.CON.KEPZ.FW.W.0011.120317T1700Z-120318T0400Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
144 PM MDT FRI MAR 16 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 055...056 AND 112... 

...FIRE WEATHER WATCH IN EFFECT FROM
SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONES 055... 056 AND 112...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. 

* EVENT: RED FLAG WARNING FOR FIRE WEATHER ZONE 112 SOUTH CENTRAL
  LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 055
  EL PASO...FIRE WEATHER ZONE 056 HUDSPETH.

* TIMING: A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 10 PM
  SATURDAY.

* WIND: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH.
  HIGHER GUSTS ARE POSSIBLE THROUGH MOUNTAIN PASSES AND ON EASTERN
  SLOPES OF AREA MOUNTAINS.

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER 
  HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-171400-
/O.CON.KEPZ.FW.W.0011.120317T1700Z-120318T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
144 PM MDT FRI MAR 16 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 110...111 AND 113...

* EVENT: RED FLAG WARNING FOR FIRE WEATHER ZONE 110 SOUTHWEST
  MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND
  LOWLANDS. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO
  MOUNTAINS.

* TIMING: A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 10 PM
  SATURDAY.

* WIND: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS OF 40 TO 45 
  MPH. HIGHER GUSTS ARE POSSIBLE OVER THE BOOTHEEL AND THROUGH 
  MOUNTAIN PASSES.

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER 
  HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
648 
WWUS84 KEPZ 171323
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
723 AM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM MDT THIS EVENING FOR ALL AREAS DUE TO STRONG WINDS AND LOW
HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR LOWLANDS EAST OF THE RIO GRANDE DUE TO
STRONG WINDS AND LOW HUMIDITY...

.A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD
FRONT WILL CAUSE STRONG WINDS ACROSS THE AREA SATURDAY. THE STRONG
WINDS AND LOW HUMIDITY...COMBINED WITH HIGH TO VERY HIGH FIRE
DANGER RATINGS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS.
SOUTHWEST WINDS WILL REACH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
AT THE 20-FOOT LEVEL ACROSS THE ENTIRE AREA WITH HIGHER WIND GUSTS
POSSIBLE THROUGH MOUNTAIN PASSES AND IN THE BOOTHEEL. HUMIDITY
ACROSS THE HIGHER ELEVATIONS WILL BE IN THE LOW TO MID
TEENS...WHILE LOWER DESERTS WILL BE IN THE SINGLE DIGITS. THIS
SYSTEM WILL ALSO CAUSE HIGH WINDS ACROSS THE AREA SUNDAY ALONG
WITH THE CHANCE FOR RAIN AND SNOW SHOWERS LATE SUNDAY AND MONDAY.

NMZ112-TXZ055-056-172100-
/O.CON.KEPZ.FW.W.0011.120317T1700Z-120318T0400Z/
/O.CON.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
723 AM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM MDT THIS EVENING...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

DETAILS FOR RED FLAG WARNING TODAY...

* AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND
  FAR WEST TEXAS.

* TIMING: 11 AM TO 10 PM TODAY.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS
  AROUND 40 MPH. 

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER 
  HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


DETAILS FOR FIRE WEATHER WATCH SUNDAY...

* AFFECTED AREA: LOWLAND ELEVATIONS EAST OF THE RIO GRANDE IN
  SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS.

* TIMING: 1 PM TO 6 PM SUNDAY.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 35 MPH WITH GUSTS
  AROUND 50 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-172100-
/O.CON.KEPZ.FW.W.0011.120317T1700Z-120318T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
723 AM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM MDT THIS EVENING. 

* AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND
  FAR WEST TEXAS.

* TIMING: 11 AM TO 10 PM TODAY.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS
  AROUND 40 MPH. STRONGER WINDS POSSIBLE OVER THE BOOTHEEL OF
  NEW MEXICO.

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER 
  HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
621 
WWUS84 KEPZ 172038
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
238 PM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM MDT THIS
EVENING FOR ALL AREAS DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING NOW IN EFFECT SUNDAY FROM 1 PM TO 7 PM MDT
FOR FAR WEST TEXAS DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FROM 1 PM TO 7 PM
FOR SOUTH-CENTRAL NEW MEXICO LOWLANDS EAST OF THE RIO GRANDE DUE
TO STRONG WINDS AND LOW HUMIDITY...

.A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD
FRONT WILL CAUSE INCREASING WINDS ACROSS THE AREA THROUGH THIS 
AFTERNOON AND EVENING. THE WINDS...COMBINED WITH RELATIVE
HUMIDITY IN THE SINGLE DIGITS...WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS AREA-WIDE. AS THE SYSTEM MOVES EAST...PACIFIC
MOISTURE WILL BE PULLED INTO THE AREA. WHILE WINDS WILL BE
STRONGER ON SUNDAY...RH VALUES WILL REMAIN ABOVE 15 PERCENT FOR
ALL AREAS WEST OF THE RIO GRANDE. HOWEVER...CRITICAL FIRE WEATHER
CONDITIONS ARE LIKELY TO BE MET IN FAR WEST TEXAS...AND MAY ALSO
BE MET IN LOWLAND AREAS OF NEW MEXICO EAST OF THE RIO
GRANDE...INCLUDING THE OTERO MESA.

TXZ055-056-180430-
/O.UPG.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/
/O.NEW.KEPZ.FW.W.0012.120318T1900Z-120319T0100Z/
/O.CON.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/
EL PASO-HUDSPETH-
238 PM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY DUE TO
STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM
MDT SUNDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN
EFFECT.

DETAILS FOR RED FLAG WARNING TODAY...

* AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND
  FAR WEST TEXAS.

* TIMING: THROUGH 10 PM TONIGHT.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS 
  AROUND 40 MPH.

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER 
  HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

DETAILS FOR RED FLAG WARNING SUNDAY...

* AFFECTED AREA: FAR WEST TEXAS.

* TIMING: 1 PM TO 7 PM SUNDAY.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 35 MPH WITH GUSTS 
  AROUND 50 MPH.

* HUMIDITY: 12 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ112-180430-
/O.CON.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/
/O.CON.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
238 PM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY...

DETAILS FOR RED FLAG WARNING TODAY...

* AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  AND FAR WEST TEXAS. 

* TIMING: THROUGH 10 PM THIS EVENING.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS 
  AROUND 40 MPH.

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER 
  HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

DETAILS FOR FIRE WEATHER WATCH SUNDAY...

* AFFECTED AREA: LOWLAND ELEVATIONS EAST OF THE RIO GRANDE IN
  SOUTH-CENTRAL NEW MEXICO.

* TIMING: 1 PM TO 7 PM SUNDAY.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 35 MPH WITH GUSTS 
  AROUND 50 MPH.

* HUMIDITY: 13 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-180400-
/O.CON.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
238 PM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  AND FAR WEST TEXAS. 

* TIMING: THROUGH 10 PM THIS EVENING.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS 
  AROUND 40 MPH. STRONGER WINDS POSSIBLE OVER THE BOOTHEEL OF 
  NEW MEXICO.

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER 
  HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
523 
WWUS84 KEPZ 180300
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
900 PM MDT SAT MAR 17 2012


...RED FLAG WARNING NOW IN EFFECT SUNDAY FROM 1 PM TO 7 PM MDT
FOR FAR WEST TEXAS DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FROM 1 PM TO 7 PM
FOR SOUTH-CENTRAL NEW MEXICO LOWLANDS EAST OF THE RIO GRANDE DUE
TO STRONG WINDS AND LOW HUMIDITY...

.A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD
FRONT WILL CAUSE INCREASING WINDS ACROSS THE AREA THROUGH THIS
AFTERNOON AND EVENING. THE WINDS...COMBINED WITH RELATIVE
HUMIDITY IN THE SINGLE DIGITS...WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS AREA-WIDE. AS THE SYSTEM MOVES EAST...PACIFIC
MOISTURE WILL BE PULLED INTO THE AREA. WHILE WINDS WILL BE
STRONGER ON SUNDAY...RH VALUES WILL REMAIN ABOVE 15 PERCENT FOR
ALL AREAS WEST OF THE RIO GRANDE. HOWEVER...CRITICAL FIRE WEATHER
CONDITIONS ARE LIKELY TO BE MET IN FAR WEST TEXAS...AND MAY ALSO
BE MET IN LOWLAND AREAS OF NEW MEXICO EAST OF THE RIO GRANDE...
INCLUDING THE OTERO MESA.

TXZ055-056-181400-
/O.CAN.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/
/O.CON.KEPZ.FW.W.0012.120318T1900Z-120319T0100Z/
EL PASO-HUDSPETH-
900 PM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
055 AND 056...
...RED FLAG WARNING IS CANCELLED AS OF 800 PM SATURDAY FOR FIRE
WEATHER ZONES 055 AND 056 SATURDAY EVENING...


THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM
MDT SUNDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN
EFFECT.


DETAILS FOR RED FLAG WARNING SUNDAY...

* AFFECTED AREA: FAR WEST TEXAS.

* TIMING: 1 PM TO 7 PM SUNDAY.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND
  50 MPH.

* HUMIDITY: 12 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY
  RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ112-181400-
/O.CAN.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/
/O.CON.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
900 PM MDT SAT MAR 17 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONE 112...
...RED FLAG WARNING IS CANCELLED FOR  THE REMAINDER OF SATURDAY EVENING
FOR FIRE WEATHER ZONE 112...

DETAILS FOR FIRE WEATHER WATCH SUNDAY...

* AFFECTED AREA: LOWLAND ELEVATIONS EAST OF THE RIO GRANDE IN
  SOUTH-CENTRAL NEW MEXICO. FIRE ZONE 112. 

* TIMING: 1 PM TO 7 PM SUNDAY.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND
  50 MPH.

* HUMIDITY: 13 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY
  RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-180400-
/O.CAN.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
900 PM MDT SAT MAR 17 2012

...RED FLAG WARNING IS CANCELLED FOR THE REMAINDER OF SATURDAY EVENING
FOR FIRE WEATHER ZONES 110...111 AND 113...



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 16, 4:33 AM MDT, 2 hours 23 minutes earlier.

Area forecast discussion, Mar 16, 4:33 AM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
433 AM MDT FRI MAR 16 2012

.SYNOPSIS...
ANOTHER NICE DAY TODAY WITH NEAR RECORD WARM TEMPERATURES. ON
SATURDAY THE WINDS WILL RETURN. ON SUNDAY AN APPROACHING UPPER
LEVEL STORM SYSTEM WILL GIVE US VERY WINDY CONDITIONS WITH
WIDESPREAD AREAS OF BLOWING DUST. MONDAY WILL BE WINDY WITH A
CHANCE FOR PRECIPITATION. THE REST OF NEXT WEEK LOOKS COOL BUT
DRY.

&&

.DISCUSSION...
WELL THE WINDY FORECAST IS STILL ON TRACK. TODAY OUR DRY SOUTHWEST
FLOW ALOFT WILL KEEP US MOSTLY SUNNY WITH RECORD OR NEAR RECORD
HIGH TEMPERATURES. IT SHOULD BE A VERY NICE DAY SO GET OUT AND
ENJOY IT IF YOU CAN...BECAUSE THE WEEKEND DOESN'T LOOK VERY
PLEASANT. ON SATURDAY A STRONG UPPER LEVEL TROUGH WILL BEGIN TO
MOVE INTO CALIFORNIA. OUT AHEAD OF THE SYSTEM THE UPPER LEVEL
WINDS WILL BEGIN TO INCREASE. SINCE WE WILL CONTINUE TO BE WARM WE
WILL BE ABLE TO MIX SOME OF THOSE STRONGER WINDS DOWN TO THE
SURFACE. THE SURFACE PRESSURE GRADIENT IS NOT THE BEST...BUT WE
WILL STILL SEE SOME WINDY CONDITIONS. LOCATIONS OUT WEST WILL BE
FLIRTING WITH WIND ADVISORY LEVEL WIND SPEEDS AND THERE COULD BE
SOME AREAS OF BLOWING DUST. ON SUNDAY ALL THE WIND ELEMENTS COME
TOGETHER. BY THE AFTERNOON THE STRONGEST BAND OF WINDS ALOFT WILL
BE ROTATING ACROSS NEW MEXICO...WHILE AT THE SAME TIME A PRETTY
STRONG LEE SIDE TROUGH WILL DEVELOP OVER EASTERN COLORADO. THIS
WILL ALL LEAD TO VERY WINDY CONDITIONS ON SUNDAY. IT LOOKS LIKE WE
WILL SEE HIGH WIND WARNING WIND SPEEDS ACROSS THE AREA WITH LOTS
OF BLOWING DUST. I DO EXPECT ROAD CLOSURES ESPECIALLY OUT WEST
AROUND DEMING AND LORDSBURG.

ON SUNDAY NIGHT INTO MONDAY THE MAIN ENERGY OF THE TROUGH WILL
ROTATE ACROSS THE REGION. RIGHT NOW THE MODELS KEEP THE TRACK LOW
JUST A HAIR TO FAR NORTH...SO AREA MOUNTAINS COULD SEE SOME
SNOW...ESPECIALLY THE GILA...BUT THE LOWLANDS WILL BE HARD PRESSED
TO SEE MUCH MORE THAN SPRINKLES. RIGHT NOW SNOWFALL TOTALS ARE
LOOKING HIGHER IN THE GILA THAN IN THE SACS. WE MAY NEED SOME SORT
OF WINTER WEATHER HIGHLIGHTS FOR THE GILA WILDERNESS SUNDAY NIGHT
THROUGH MONDAY. BY TUESDAY WE WILL BE ON THE BACK SIDE OF THE
SYSTEM SO WE WILL BE DRY...BUT COOL. BY THE END OF NEXT WEEK A
SHORT WAVE RIDGE WILL BE MOVING ACROSS THE SOUTHWEST U.S WHICH
WILL KEEP US SUNNY AND DRY TO FINISH OUT THE WEEK.

LOOKING AT HIGH TEMPERATURES...TODAY'S HIGHS WILL RUN FROM TEN TO
TWELVE DEGREES ABOVE NORMAL...THIS WILL PUT SOME AREA HIGH
TEMPERATURE RECORDS IN JEOPARDY. ON SATURDAY WE WILL AGAIN SEE
HIGHS RUNNING TEN TO TWELVE DEGREES ABOVE NORMAL. ON SUNDAY WE
WILL BEGIN TO SEE THE CLOUDS INCREASING SO OUR HIGHS WILL RUN FOUR
TO SIX DEGREES ABOVE NORMAL. AFTER THE SYSTEM MOVES BY IT WILL
HELP SWEEP SOME COOLER AIR INTO THE REGION SO MONDAY AND TUESDAY'S
HIGHS WILL BE RUNNING TEN TO TWELVE DEGREES BELOW NORMAL. FOR THE
REST OF NEXT WEEK WE WILL SEE A WARMING TREND WITH HIGHS RETURNING
TO NORMAL BY NEXT THURSDAY.

&&

.AVIATION...16/12Z-17/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. SURFACE WINDS WILL
BE FROM THE SOUTHWEST AT LESS THAN 15 KNOTS. WE MAY OCCASIONALLY
SEE CEILINGS OF 15 TO 25K...AS HIGH LEVEL PACIFIC MOISTURE MOVES
ACROSS THE AREA. AS A HEADS UP...WE ARE LOOKING AT A VERY WINDY
SATURDAY AND SUNDAY.

&&

.FIRE WEATHER...
ANOTHER RELATIVELY CALM DAY EXPECTED ACROSS THE REGION. AGAIN
TODAY WE WILL BE VERY DRY WITH SINGLE DIGIT MINIMUM RH'S...BUT
WINDS WILL BE ON THE LIGHT SIDE OF THINGS. BUT THINGS START TO
CHANGE STARTING ON SATURDAY. WE WILL BEGIN TO FEEL THE EFFECTS OF
AN APPROACHING UPPER LEVEL STORM SYSTEM THAT WILL AFFECT THE
REGION FOR THE WEEKEND INTO THE FIRST PART OF NEXT WEEK. SATURDAY
WE WILL CONTINUE WITH OUR SINGLE DIGIT MIN RH'S AND WINDS WILL
INCREASE TO OVER 20 MPH. SO WE WILL SEE RED FLAG CONDITIONS AREA
WIDE ON SATURDAY. ON SUNDAY SOME MOISTURE WILL BEGIN TO WORK INTO
THE WEST...SO DESPITE EVEN STRONGER WINDS ON SUNDAY AFTERNOON RED
FLAG CONDITIONS WILL BE LIMITED TO LOCATIONS EAST OF THE RIO
GRANDE. ON MONDAY MOST OF THE AREA WILL HAVE AT LEAST A SLIGHT
CHANCE FOR PRECIPITATION WITH SOME DECENT SNOWFALL POSSIBLE IN THE
GILA WILDERNESS. SO DESPITE MORE STRONG WINDS ON MONDAY WE WILL
NOT SEE ANY RED FLAGS ON MONDAY. THE REST OF NEXT WEEK LOOKS COOL
AND DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 82  52  82  58  76 /   0   0   0   0   0
SIERRA BLANCA           81  50  79  52  73 /   0   0   0   0   0
LAS CRUCES              81  48  81  49  74 /   0   0   0   0   0
ALAMOGORDO              82  48  80  49  74 /   0   0   0   0   0
CLOUDCROFT              64  37  63  34  51 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   80  47  80  49  67 /   0   0   0   0  20
SILVER CITY             71  42  70  41  59 /   0   0   0   0  20
DEMING                  80  45  79  48  66 /   0   0   0   0  10
LORDSBURG               79  46  78  50  60 /   0   0   0   0  20
WEST EL PASO METRO      82  53  81  57  74 /   0   0   0   0   0
DELL CITY               84  45  82  52  77 /   0   0   0   0   0
FORT HANCOCK            87  52  87  55  82 /   0   0   0   0   0
LOMA LINDA              79  49  79  47  72 /   0   0   0   0   0
FABENS                  83  54  84  56  79 /   0   0   0   0   0
SANTA TERESA            82  49  81  51  74 /   0   0   0   0   0
WHITE SANDS HQ          81  53  79  53  72 /   0   0   0   0   0
JORNADA RANGE           81  42  79  41  72 /   0   0   0   0  10
HATCH                   81  44  79  44  67 /   0   0   0   0  10
COLUMBUS                79  49  78  52  65 /   0   0   0   0   0
OROGRANDE               83  48  81  50  75 /   0   0   0   0   0
MAYHILL                 71  42  69  39  60 /   0   0   0   0   0
MESCALERO               70  39  70  35  58 /   0   0   0   0   0
TIMBERON                73  40  73  38  63 /   0   0   0   0   0
WINSTON                 75  40  73  37  58 /   0   0   0   0  20
HILLSBORO               76  46  76  44  65 /   0   0   0   0  20
SPACEPORT               80  46  78  50  72 /   0   0   0   0  10
LAKE ROBERTS            71  35  68  34  55 /   0   0   0   0  20
HURLEY                  74  41  73  40  60 /   0   0   0   0  20
CLIFF                   79  37  75  34  61 /   0   0   0   0  20
MULE CREEK              73  31  71  34  55 /   0   0   0   0  30
FAYWOOD                 76  43  74  41  62 /   0   0   0   0  20
ANIMAS                  80  47  77  49  62 /   0   0   0   0  20
HACHITA                 80  43  79  45  66 /   0   0   0   0  20
ANTELOPE WELLS          80  48  78  52  65 /   0   0   0   0  10
CLOVERDALE              75  44  77  45  59 /   0   0   0   0  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR TXZ055-056.

&&

BRICE

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 1:44 PM MDTFire Weather WatchEPZEl Paso, Hudspeth41 hr
Mar 16, 3:09 PM MDTHigh Wind WatchEPZEl Paso, Hudspeth22 hr
Mar 16, 3:09 PM MDTWind AdvisoryEPZEl Paso, Hudspeth29 hr
Mar 16, 3:10 PM MDTWinter Storm WatchEPZGrant, Hidalgo24 hr

Nearby

Red Flag Warnings in New Mexico, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.